Alert archive / Washington / Red Flag Warnings in 2015

Red Flag Warning 10, NWS Spokane, WA

July 15, 2015

NWS Spokane, WA issued this red flag warning at Jul 15, 2015, 3:01 AM PDT. It took effect at Jul 15, 2015, 3:00 PM PDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2015, 3:01 AM PDT (10:01 UTC)
In effect from
Jul 15, 2015, 3:00 PM PDT
Expired
Jul 16, 2015, 8:00 PM PDT
In force
29 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WWUS86 KOTX 151001
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
301 AM PDT WED JUL 15 2015

...BREEZY WINDS AND LOW RELATIVE HUMIDITY IN THE WENATCHEE VALLEY
WEDNESDAY AND THURSDAY...

.A COLD FRONT WILL PUSH ACROSS THE CASCADE MOUNTAINS WEDNESDAY
NIGHT. THIS WILL RESULT IN BREEZY WINDS THROUGH THE CASCADE GAPS
LATE WEDNESDAY AFTERNOON AHEAD OF THE FRONT WITH BREEZY POST
FRONTAL WINDS CONTINUING INTO THURSDAY. THE COMBINATION OF BREEZY
WINDS AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD
FOR ANY NEW OR ONGOING FIRES.

WAZ677-152115-
/O.UPG.KOTX.FW.A.0008.150715T2200Z-150717T0300Z/
/O.NEW.KOTX.FW.W.0010.150715T2200Z-150717T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
301 AM PDT WED JUL 15 2015

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WENATCHEE
VALLEY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 3 PM THIS AFTERNOON TO 8 PM PDT THURSDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL 
  CASCADE VALLEYS (ZONE 677).

* TIMING: RED FLAG CONDITIONS WILL BE ACHIEVED DURING THE LATE
  AFTERNOON AND EVENING HOURS WITH HUMIDITY EXPECTED TO RECOVER
  BETWEEN 40-50 PERCENT OVERNIGHT AND MORNING. WINDS WILL REMAIN
  BREEZY FROM WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT.

* WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITIES: 14 TO 23 PERCENT.

* IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR 
  ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. 

&&

$$
5 follow-up statements
418 
WWUS86 KOTX 152057
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
157 PM PDT WED JUL 15 2015

...BREEZY WINDS AND LOW RELATIVE HUMIDITY IN THE WENATCHEE VALLEY
THIS EVENING AND THURSDAY...

.A COLD FRONT WILL PUSH ACROSS THE CASCADE MOUNTAINS TONIGHT.
THIS WILL RESULT IN BREEZY WINDS THROUGH THE CASCADE GAPS LATE
LATE THIS AFTERNOON AHEAD OF THE FRONT WITH BREEZY POST FRONTAL
WINDS CONTINUING INTO THURSDAY. THE COMBINATION OF BREEZY WINDS
AND LOW RELATIVE HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY
NEW OR ONGOING FIRES.

WAZ677-160700-
/O.CON.KOTX.FW.W.0010.150715T2200Z-150717T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
157 PM PDT WED JUL 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY...

* AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL 
  CASCADE VALLEYS (ZONE 677).

* TIMING: RED FLAG CONDITIONS WILL BE ACHIEVED DURING THE LATE 
  AFTERNOON AND EVENING HOURS WITH HUMIDITY EXPECTED TO RECOVER 
  BETWEEN 40-50 PERCENT OVERNIGHT AND MORNING. WINDS WILL REMAIN 
  BREEZY FROM WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT.

* WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITIES: 12 TO 20 PERCENT.

* IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR 
  ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
911 
WWUS86 KOTX 160541
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1041 PM PDT WED JUL 15 2015

...BREEZY WINDS AND LOW RELATIVE HUMIDITY IN THE WENATCHEE VALLEY
THROUGH THURSDAY EVENING...

.A COLD FRONT WILL PUSH ACROSS THE CASCADE MOUNTAINS TONIGHT.
THIS WILL RESULT IN BREEZY WINDS THROUGH THE CASCADE GAPS AHEAD
OF THE FRONT WITH BREEZY POST FRONTAL WINDS CONTINUING INTO
THURSDAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE
HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING
FIRES.

WAZ677-161500-
/O.CON.KOTX.FW.W.0010.000000T0000Z-150717T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
1041 PM PDT WED JUL 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY...

* AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL 
  CASCADE VALLEYS (ZONE 677).

* TIMING: RED FLAG CONDITIONS WILL BE ACHIEVED DURING THE LATE
  AFTERNOON AND EVENING HOURS WITH HUMIDITY EXPECTED TO RECOVER
  BETWEEN 40-50 PERCENT OVERNIGHT AND MORNING. WINDS WILL REMAIN
  BREEZY FROM THROUGH THURSDAY NIGHT.

* WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITIES: 14 TO 29 PERCENT.

* IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR 
  ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
955 
WWUS86 KOTX 161025
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
325 AM PDT THU JUL 16 2015

...BREEZY WINDS AND LOW RELATIVE HUMIDITY IN THE WENATCHEE VALLEY
THURSDAY AFTERNOON AND EVENING. STRONG NORTH WINDS DOWN THE
OKANOGAN VALLEY...WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN
FRIDAY...

.BREEZY NORTHWEST WINDS WILL CONTINUE THROUGH THE CASCADE GAPS
TODAY. CASCADE GAP WINDS WILL WEAKEN ON FRIDAY HOWEVER GUSTY
NORTHERLY WINDS WILL DEVELOP IN THE OKANOGAN VALLEY AND SPILL INTO
THE WESTERN COLUMBIA BASIN INCLUDING THE WATERVILLE PLATEAU. THE 
COMBINATION OF BREEZY WINDS AND LOW RELATIVE HUMIDITY MAY RESULT
IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING FIRES.

WAZ677-162100-
/O.CON.KOTX.FW.W.0010.000000T0000Z-150717T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
325 AM PDT THU JUL 16 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY...

* AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL 
  CASCADE VALLEYS (ZONE 677).

* TIMING: WINDS WILL REMAIN BREEZY THIS MORNING WITH HUMIDITY
  RECOVERIES BETWEEN 40-50 PERCENT. THE COMBINATION OF GUSTY WINDS
  AND HUMIDITY NEAR 20 PERCENT WILL RETURN BETWEEN 1300 AND 2000
  PDT. 

* WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH INCREASING
  NEAR 30 MPH IN THE AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITIES: 18 TO 23 PERCENT.

* IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR 
  ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

WAZ673-684-162100-
/O.NEW.KOTX.FW.A.0009.150717T1900Z-150718T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
325 AM PDT THU JUL 16 2015

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY IN THE OKANOGAN
VALLEY AND WESTERN COLUMBIA BASIN...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 684 EAST 
  WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684).

* WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITIES: 14 TO 20 PERCENT.

* IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR 
  ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
721 
WWUS86 KOTX 162049
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
149 PM PDT THU JUL 16 2015

...STRONG NORTH WINDS DOWN THE OKANOGAN VALLEY...WATERVILLE
PLATEAU...AND WESTERN COLUMBIA BASIN FRIDAY...

.BREEZY NORTHWEST WINDS WILL CONTINUE THROUGH THE CASCADE GAPS
THROUGH THIS EVENINGTHEN DECREASE OVERNIGHT. GUSTY NORTHERLY
WINDS WILL DEVELOP IN THE OKANOGAN VALLEY AND SPILL OUT ONTO THE
WESTERN COLUMBIA BASIN INCLUDING THE WATERVILLE PLATEAU TONIGHT
AND FRIDAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE
HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING
FIRES.

WAZ673-684-170500-
/O.UPG.KOTX.FW.A.0009.150717T1900Z-150718T0400Z/
/O.NEW.KOTX.FW.W.0011.150717T1900Z-150718T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
149 PM PDT THU JUL 16 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY AND THE WESTERN
COLUMBIA BASIN...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 9 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 684 EAST 
  WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684).

* WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* RELATIVE HUMIDITIES: 13 TO 20 PERCENT.

* IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR 
  ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL. 

&&

$$

WAZ677-170300-
/O.CON.KOTX.FW.W.0010.000000T0000Z-150717T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
149 PM PDT THU JUL 16 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY...

* AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL 
  CASCADE VALLEYS (ZONE 677).

* TIMING: WINDS WILL REMAIN BREEZY THROUGH THIS EVENING.

* WINDS: NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITIES: 15 TO 25 PERCENT.

* IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR 
  ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
002 
WWUS86 KOTX 170256
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
756 PM PDT THU JUL 16 2015

...STRONG NORTH WINDS DOWN THE OKANOGAN VALLEY...WATERVILLE
PLATEAU...AND WESTERN COLUMBIA BASIN FRIDAY...

.BREEZY NORTHWEST WINDS WILL CONTINUE THROUGH THE CASCADE GAPS
THROUGH THIS EVENING THEN DECREASE OVERNIGHT. GUSTY NORTHERLY
WINDS WILL DEVELOP IN THE OKANOGAN VALLEY AND SPILL OUT ONTO THE
WESTERN COLUMBIA BASIN INCLUDING THE WATERVILLE PLATEAU TONIGHT
AND FRIDAY. THE COMBINATION OF BREEZY WINDS AND LOW RELATIVE
HUMIDITY MAY RESULT IN RAPID FIRE SPREAD FOR ANY NEW OR ONGOING
FIRES.

WAZ677-170400-
/O.EXP.KOTX.FW.W.0010.000000T0000Z-150717T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
756 PM PDT THU JUL 16 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE WENATCHEE VALLEY...

NORTHWEST WINDS WILL CONTINUE TO BE GUSTY THIS EVENING BUT
RELATIVE HUMIDITY HAS RISEN ABOVE CRITICAL LEVELS. 

$$

WAZ673-684-171100-
/O.CON.KOTX.FW.W.0011.150717T1900Z-150718T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
756 PM PDT THU JUL 16 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR OKANOGAN VALLEY AND 
THE WESTERN COLUMBIA BASIN...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 684 EAST 
  WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684).

* WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* RELATIVE HUMIDITIES: 13 TO 20 PERCENT.

* IMPACTS: RAPID FIRE SPREAD WILL BE POSSIBLE FOR ANY NEW OR 
  ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 15, 2:58 AM PDT, 3 minutes earlier.

Area forecast discussion, Jul 15, 2:58 AM PDT, 3 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
258 AM PDT WED JUL 15 2015

.SYNOPSIS....
Seasonably warm, locally breezy conditions are expected through
Thursday. Thursday night and Friday a cold front is expected to
move in from the north with a chance of showers and thunderstorms,
especially near the Canadian border, with continued breezy
conditions. The thunderstorm threat primarily shifts to southeast
Washington and the central Panhandle Saturday. Sunday and Monday
high pressure returns, with drier and warmer weather. By Tuesday
another threat of showers arrives, though mainly near the Canadian
border.

&&

.DISCUSSION...
Wednesday through Thursday evening: A strong Pacific jet will nose to
the northwest WA Coast driving an area of low pressure currently
over the Gulf of AK southeast into southwestern Canada then toward
the Northern Rockies. The combination of height falls over
southern Alberta and a deepening marine layer over western WA will
increase cross CWA pressure gradients and result in windy
conditions across the Inland Northwest through much of the period.
These winds will create moderate impacts to the fire weather
community. The trof drops into northeastern reaches of the CWA
tonight and Thursday ushering a cold front through. Not only will
this keep winds blowing but bring several degrees of cooling for
Thursday along with a gradual switch to northerly winds into the
evening hours on Thursday.

The air mass will be too dry to support any showers or thunderstorms
this afternoon however by Thursday afternoon, 500mb temperatures
cool near -16C over far NE WA and North Idaho to mention a slight
chance for a few convective cells. This only looks marginal at
best and will depend on how fast a second push of drier air comes
in from the northwest with the cold front. NAM is a few hours
slower which allows convection to fire Thur aftn between Ione and
Sandpoint and points north. The ECMWF/SREF support the NAM
boundary layer moisture but the GFS is quicker to bring down
dewpoints. Forecast favored the NAM at this point and will
continue to carry a small chance. Needless to say, neither
solution supports a big lightning event, but more or less a few
strikes during a short window of time Thursday afternoon.

Winds will steadily increase through the day today with speeds in the
Basin and adjacent Idaho valleys roughly 10-15 mph with gusts to
25 mph. The strongest winds will squeeze through the Cascade Gaps
and spill into the Waterville Plateau late afternoon and evening.
These locations will see winds 15 to 25 with gusts near 30 mph or
greater. Given these speeds and humidity near 20%, a red flag
warning has been issued for the Wenatchee Valley. Not to say
similar conditions will be achieved on the Waterville Plateau or
Columbia Basin but our local thresholds for fire weather
highlights carry drier humidity levels...which do not look to be
achieved. Winds continue to increase region-wide on Thursday with
speeds across most locations increasing between 10-20 mph with
stronger gusts. The Wenatchee Valley and portions of the
Basin/Palouse will experience sustained speeds 15-22 mph with
gusts 30-35 mph. The air mass will not be as dry with a slight
increase in humidity levels but still looks as if the Wenatchee
Valley will flirt with red flag conditions and highlights will
extend into the evening hours. Winds will be swinging around the
NW Thur evening in the Northern Mountains and Okanogan Valley. /sb

Thursday night through Friday night...Model guidance continues to
show good support for a shortwave trough and associated cold
front dropping southward through the Inland Northwest during this
period. We suspect the main impact of the passing front will be
increasing winds down the Okanogan Valley, Waterville Plateau, and
western Columbia Basin. Sustained speeds of 15 to 20 MPH will be
possible in these areas with gusts approaching 30 mph. These winds
will also be accompanied by relative humidity values in the teens.
This looks like it could be a red flag event for these locations,
with the best chances occurring in the Okanogan Valley. Aside from
the wind, there will be a chance of showers and thunderstorms.
Pinpointing where these will occur is getting difficult. If we
simply looked at the upper level forcing via jet dynamics and
q-vector convergence this should be a good setup with the best
lifting focusing near the Canadian border in the morning and
shifting toward the Oregon border by afternoon. However the
moisture and potential instability look lacking, especially for
locations south of I-90. The models have really been backing off
on their precipitation forecasts, with the wettest SREF keeping
all precipitation near the Canadian border. Systems moving in from
the north-northwest tend to underwhelm on precipitation potential
and with a rapidly falling precipitable water values moving in we
don't expect this event to buck the trend.

For Saturday most of the model solutions drop the 500 mb trough
axis into northern California while ridging begins to flop into
the region from the northwest. Meanwhile the upper level jet
shifts east of the Cascade crest resulting in rapid stabilization
from west to east. We will hold onto a small chance of showers and
thunderstorms on Saturday over extreme eastern Washington and the
Idaho Panhandle mainly due to diurnal heating. Meanwhile the winds
should decrease over most locations as the surface pressure
gradients weaken significantly.

For Sunday and Monday the upper level jet will continue to shift
east of the region as a ridge builds in. This will bring
increasing stability and drying conditions. The main highlight for
this period will be warming temperatures. Looks like most of the
area will see high temperatures warming above seasonal normals
with highs warming into the 90s for most locations with a few
lower 100s possible over the lower Columbia Basin. fx

Tuesday and Wednesday: A ridge pattern is expected to shift East
during this period as an incoming Low will begin to push into the
region increasing rain chances along the Canadian Border. Winds
will become breezy with gusts around 25 MPH in the Columbia Basin
as the gradient in the region tightens. Temperatures are expected
to be in the upper 80s to upper 90s. /JDC

&&

.AVIATION...
00Z TAFS: Southwest flow aloft may allow some storms to come off
the Blue Mountains towards KLWS thru 04-05Z. Convection is
expected to fall apart after 02-04z with the loss of daytime
heating although lingering mid level instability around KLWS may
result in a few showers persisting into the overnight hours. All
TAF sites are expected to remain VFR through 00z Thur.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        85  60  80  55  80  59 /   0   0  10   0   0  10
Coeur d'Alene  84  57  78  52  79  56 /   0   0  10   0  10  20
Pullman        82  53  78  49  78  50 /   0   0   0   0   0  10
Lewiston       90  63  85  58  85  60 /   0   0   0   0   0  10
Colville       88  57  81  53  83  56 /  10   0  10  10  20  20
Sandpoint      83  52  77  47  78  51 /  10   0  20  10  20  20
Kellogg        82  54  76  48  76  51 /  10   0  10  10  10  20
Moses Lake     90  61  85  59  87  62 /   0   0   0   0   0  10
Wenatchee      90  67  83  59  88  67 /   0   0   0   0   0  10
Omak           90  60  84  56  87  60 /   0   0   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 3 PM this afternoon to 8 PM PDT Thursday
     for East Washington Central Cascade Valleys (Zone 677).

&&
Hazardous weather outlook, Jul 14, 6:52 AM PDT, 20 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
652 AM PDT TUE JUL 14 2015

IDZ001>004-026-027-WAZ031>034-036-037-151400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-SPOKANE AREA-NORTHEAST MOUNTAINS-
652 AM PDT TUE JUL 14 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

No hazardous weather is expected at this time.

WAZ035-038-041>044-151400-
UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
652 AM PDT TUE JUL 14 2015

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL BRING THE POTENTIAL FOR STRONG NORTHERLY
WINDS ON FRIDAY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND
GUSTY NORTH WINDS WILL BRING THE POTENTIAL FOR RAPID WILDFIRE
GROWTH WITH ANY NEW STARTS OR ONGOING FIRES.

Nearby

Red Flag Warnings in Washington, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.